MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ACTIS BROACH SZ 11; BROACHES

DEPUY IRELAND - 9616671 ACTIS BROACH SZ 11; BROACHES
Catalog Number 201001110
Medical Device Problem Codes Break (1069); Naturally Worn (2988); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the actis broaches are damaged and require replacements.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided the instruments are not broken.Coding updated the impacted products from broken to worn.Depuy synthes joint reconstruction does not consider this failure to be a reportable malfunction at this time.There is no indication that any patient consequence or injury occurred either.Further updates will only be provided if additional information is received that changes the regulatory determination.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided, it was reported that swap out old actis broaches with new ones.There was no pieces broke off and new broaches have extra slot for extraction.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis revealed that the post of the actis broach sz 11 shows scratches and signs of heavy use.No other defects that could impact the assembly of the broach were observed.A functional test performed with a mating device sample revealed that the broach is able to be fully assembled.A dimensional inspection was not performed as it is not applicable to the complaint condition.Information provided has been reviewed and determined that there is no allegation of deficiency related to the identity, quality, durability, reliability, safety, effectiveness or performance of the j&j medtech orthopaedics device.However, due to the findings of the actis broach, the overall complaint was confirmed as the observed condition would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ACTIS BROACH SZ 11
Common Device Name
BROACHES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20493069
Report Number1818910-2024-21876
Device Sequence Number19857673
Product Code HTQ
UDI-Device Identifier10603295393733
UDI-Public(01)10603295393733(10PG316140
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201001110
Device Lot NumberPG316140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer10/22/2024
12/09/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date10/28/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale